Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Dizziness, lethargy, vertigo, side effects of BP medication Coversyl ?

Hi, I have been on medication for BP for about 12 months. Initially a one month trial of Coversyl 5. Once it was deemed this was the correct medication I went on to the generic “Perindopril 4” and felt relatively good for 7 months until I realised that it wasn’t treating my BP at all when I did a home BP test. With my GP we then started a trial and error process of various drugs none of which helped. We also did full blood test , stool etc. All of which is fine. After a couple of months of trials we have gone full circle and my GP has said try Coversyl 5 (my original trial medication) and come see me in 2-months. Now this is my problem. I feel terrible. I wake up every morning after 8, 9 , or even 10 hours sleep and feel crap. I am mildly dizzy and vague. I get a dizzy feeling if I shut my eyes. This mostly dissipates after a couple of hours but I still don’t feel well balanced. I feel generally lethargic throughout the day and get very tired in the evenings. I am 42, 186 cm, 87 kg, Exercise regularly and have never smoked . I have read about the possible side effects of Coversyl which lists dizziness , vertigo , lethargy which is leading me to the conclusion that it is the medication making me feel this way. Your comments would be greatly appreciated.
Asked On : Fri, 6 Apr 2012
Answers:  1 Views:  345
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to

COVERSYL helps most people with high blood pressure, heart failure or coronary artery disease, but it may have unwanted side effects in a few people. All medicines can have side effects. Sometimes they are serious, most of the time they are not.

side effects of COVERSYL can include:
- cough, often described as dry and irritating
- headache, dizziness, vertigo, paraesthesia
- tinitus, vision disturbances
- hypotension (low blood pressure)
- feeling tired or lethargic
- nausea or stomach pain
- muscle cramps
- rash, pruritus (itching)

These side effects, when they occur. are usually mild.

Your symptoms could very easily be ascribed to your medication. Talk with your family physician before stopping this medication. You could precipitate a rebound hypertension (high blood pressure) that is higher than your norm.

Be well,
Dr. Kimberly
Answered: Fri, 6 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor